Evidence map›Paper›PMID 25422656›Full record

ArticleJournal of research in medical sciences : the official journal of Isfahan University of Medical Sciences2014

Adverse cutaneous drug reactions: Eight year assessment in hospitalized patients.

Fatemeh Mokhtari, Zahra Nikyar, Bahareh Abtahi Naeini, Alireza Asemi Esfahani, Siamak Rahmani

Abstract read
In one paragraph

Article in Journal of research in medical sciences : the official journal of Isfahan University of Medical Sciences, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 16 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
16citing papers in PubMed, 1 pooled it
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

16 citing papers in PubMed, 1 synthesis or guideline pooled it.

  1. Pooled it
  2. Article
  3. Review
  4. Article
  5. Article
  6. Article
  7. Article
  8. Article
  9. Stevens-Johnson syndrome and abuse of anabolic steroids.Journal of the Korean Association of Oral and Maxillofacial Surgeons · 2017
    Article
  10. Article
  11. Article
  12. Adverse cutaneous drug reactions.Journal of research in medical sciences : the official journal of Isfahan University of Medical Sciences · 2014
    Article
  13. Article
  14. Article
  15. Article
  16. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Fatemeh MokhtariSkin Diseases and Leishmaniasis Research Center, Department of Dermatology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran.
Zahra NikyarSkin Diseases and Leishmaniasis Research Center, Department of Dermatology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran.
Bahareh Abtahi NaeiniSkin Diseases and Leishmaniasis Research Center, Department of Dermatology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran.
Alireza Asemi EsfahaniSkin Diseases and Leishmaniasis Research Center, Department of Dermatology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran.
Siamak RahmaniSkin Diseases and Leishmaniasis Research Center, Department of Dermatology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundAdverse cutaneous drug reactions (ACDRs) are the most commonly reported adverse drug events. The causative drugs and clinical patterns of ACDRs are different in various populations. This study was conducted to identify the clinical patterns, causative drugs and reasons for drug administration in patients hospitalized due to ACDR. MATERIALS AND

methodsThis retrospective study was carried out in a referral university hospital, Isfahan, Iran. The medical records of all patients who were hospitalized in the Dermatology Department due to ACDRs were reviewed covering an 8-year period between December 2006 and August 2013.

resultsA total number of 282 patients with the mean age of 29.48 ± 21.18 years were hospitalized in this time period, of which 61% were females. The most common clinical patterns regarding the final diagnosis were Stevens-Johnson syndrome (SJS) (32%), exanthematous drug eruptions (24.5%) and toxic epidermal necrolysis (TEN) (11%). Anticonvulsants were the most frequently implicated drug group (51.8%) followed by antibiotics (33.7%) and analgesics and non-steroidal anti-inflammatory drugs (5.7%). The most common cause of drug administration was seizure (30%) and then upper respiratory tract infections (12%). The frequency distribution of clinical types of reactions was different between age groups (P < 0.001). The severe types (SJS, TEN, drug rash with eosinophilia and systemic symptoms and overlap syndrome) were more frequent in the patients aged ≤50 years old (55.2%) compare to those aged ≤50 years (28%) (P = 0.001).

conclusionThe main causative drugs of ACDRs were anticonvulsants and antibiotics. However, the sever types of reactions were more prevalent.

Indexed as

Adverse drug eventscutaneous drug eruptiondrug reactionhospitalizationpatients

Identifiers

PMID25422656
PMCPMC4235091

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.